MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-6-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding three concerto coils that had difficulty detaching with 2 different instant detachers and standard manual method/hypotube.It was reported that during a splenic embolization procedure, the first concerto coil was implanted and detached normally. the second concerto coil would not detach with the instant detacher (id) so manual detachment was attempted but was also unsuccessful.Finally, the physician pulled the "string" in its entirety after which time the coil was still attached and only detached when the physician attempted to remove it and it got back to the catheter at which time it detached.The coil was then able to be implanted at the intended location.The radiologic technologist thought it was possible the id was the problem and a new id was opened to try with the remaining 2 coils.However, the new id also did not with the last 2 coils and they were both detached using the same method as the previous coil, pulling back to the catheter.All the coils were ultimately implanted successfully at the intended location.The procedure was successful and the patient was not harmed.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11546165
Report Number2029214-2021-00323
Device Sequence Number4140468
Product Code KRD
UDI-Device Identifier00847536033573
UDI-Public00847536033573
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot NumberB128946
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1